Alert archive / Idaho / Flash Flood Warnings in 2014
Flash Flood Warning 32, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Aug 6, 2014, 3:32 PM MDT for Bannock County, Bingham County, Power County, Idaho. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2014, 3:32 PM MDT (21:32 UTC)
- Expired
- Aug 6, 2014, 7:30 PM MDT
- In force
- 4 hr
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bannock County, ID, Bingham County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 16 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 3:38 PM MDT | FLASH FLOOD | 1 S American Falls, ID | STANDING WATER ON ROAD AND STAIRWELL TO BASEMENT IS FILLING WITH WATER. PEA-SIZED HAIL. |
| Aug 6, 3:43 PM MDT | HEAVY RAIN 0.37 | 2 Ne Pocatello, ID | 0.37 INCHES OF RAIN IN 9 MINUTES AT EMPLOYEES HOUSE |
| Aug 6, 3:47 PM MDT | HEAVY RAIN 0.57 | 4 Se Chubbuck, ID | 0.57 INCHES FELL IN 30 MINUTES AT RESIDENCE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.5 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 211 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1452 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
218
WGUS55 KPIH 062132
FFWPIH
IDC005-011-077-070130-
/O.NEW.KPIH.FF.W.0032.140806T2132Z-140807T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
332 PM MDT WED AUG 6 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO...
THIS INCLUDES THE CITIES OF...POCATELLO...CHUBBUCK...
SOUTH CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO...
THIS INCLUDES THE CITY OF FORT HALL CITY...
CENTRAL POWER COUNTY IN SOUTHEAST IDAHO...
THIS INCLUDES THE CITY OF AMERICAN FALLS...
* UNTIL 730 PM MDT
* AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM NEAR AMERICAN FALLS. THE
THUNDERSTORM WAS MOVING SLOWLY NORTHEAST ALONG INTERSTATE 86 AND
WILL PASS OVER PREVIOUSLY SOAKED AREAS IN POCATELLO BETWEEN 430
AND 500 PM MDT.
* LOCATIONS THAT COULD BE AFFECTED THROUGH 730 PM MDT INCLUDE...
AMERICAN FALLS...
POCATELLO...
FORT HALL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
&&
LAT...LON 4325 11252 4301 11236 4302 11213 4268 11284
4276 11301
$$
HUSTON2 follow-up statements
564
WGUS75 KPIH 062206
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
406 PM MDT WED AUG 6 2014
IDC005-011-077-070130-
/O.CON.KPIH.FF.W.0032.000000T0000Z-140807T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BINGHAM ID-POWER ID-BANNOCK ID-
406 PM MDT WED AUG 6 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM MDT FOR
NORTHWESTERN BANNOCK...CENTRAL POWER AND SOUTH CENTRAL BINGHAM
COUNTIES...
AT 354 PM MDT...RADAR INDICATED A LINE OF VERY HEAVY THUNDERSHOWERS
CAPABLE OF PRODUCING FLASH FLOODING. THIS STORM WAS LOCATED 8 MILES
WEST OF CHUBBUCK...MOVING NORTHEAST AT 15 MPH AND IS EXPECTED TO
IMPACT THE CHUBBUCK AREA BY 410 PM MDT AND FORT HALL AROUND 435 PM
MDT.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT
HALL...PINGREE...AND ROCKFORD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1.50 INCHES ARE POSSIBLE AS THE
SHOWERS PROGRESS NORTHEAST THROUGH THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND HIGHWAY UNDERPASSES. MOST FLOOD DEATHS OCCUR IN
AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER
COVERS THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART
CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4325 11252 4301 11236 4302 11213 4268 11284
4276 11301
$$
HUSTON540
WGUS75 KPIH 062312
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
512 PM MDT WED AUG 6 2014
IDC005-011-077-062320-
/O.CAN.KPIH.FF.W.0032.000000T0000Z-140807T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BINGHAM ID-POWER ID-BANNOCK ID-
512 PM MDT WED AUG 6 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN
BANNOCK...CENTRAL POWER AND SOUTH CENTRAL BINGHAM COUNTIES...
THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE MOVED NORTHEAST AND
DIMINISHED.
LAT...LON 4325 11252 4301 11236 4302 11213 4268 11284
4276 11301
$$
HUSTONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 1:54 PM MDT, 1 hour 38 minutes earlier.
Area forecast discussion, Aug 6, 1:54 PM MDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 154 PM MDT WED AUG 6 2014 .DISCUSSION...VERY MOIST LOW PRESSURE SYSTEM REMAINS CENTERED OVER THE TWIN FALLS AREA THIS AFTERNOON. A DEFORMATION ZONE EXTENDS NORTHEAST OF THE LOW...BANKED UP AGAINST THE CENTRAL MOUNTAINS. MODERATE TO HEAVY RAIN IS FALLING IN THIS ZONE WITH RAINFALL AMOUNTS UP TO AN INCH. SOUTH OF THE DEFORMATION ZONE...THUNDERSTORMS ARE DEVELOPING. AS WAS THE CASE YESTERDAY...THESE STORMS ARE PACKING HEAVY RAIN WITH AMOUNTS OF 1 TO 2 INCHES LIKELY IN THUNDERSTORMS. THE LOW WILL MOVE SLOWLY EAST TONIGHT AND BE OVER EASTERN IDAHO ON THURSDAY. TOMORROW LOOKS TO BE VERY MUCH A REPEAT OF TODAY...EXCEPT THE LOW WILL BE SHIFTED OVER THE SOUTHERN HIGHLANDS ON THURSDAY. IT WILL NOT EXIT THE REGION UNTIL FRIDAY. THEREFORE A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTHEAST IDAHO UNTIL THURSDAY NIGHT. SLIGHTLY DRIER AIR WILL WORK INTO THE REGION BEHIND THE LOW FOR FRIDAY AND BEYOND. HOWEVER THERE WILL STILL BE ISOLATED TO SCATTERED THUNDERSTORMS AROUND...ESPECIALLY IN THE MOUNTAINS. THINK THE FLASH FLOODING THREAT WILL BE OVER ON FRIDAY THOUGH. VALLE && .AVIATION...AN UPPER LEVEL LOW CENTERED JUST WEST OF TWIN FALLS IDAHO IS BRINGING WRAP AROUND MOISTURE TO OUR AREA PARTICULARLY FOR KBYI AND KSUN. EXPECT IFR/MVFR CONDITIONS FOR KBYI AND KSUN DURING PERIODS OF MODERATE AND HEAVY RAIN AND THUNDERSTORMS. KPIH AND KIDA WILL HAVE MOSTLY VICINITY SHOWERS AND THUNDERSTORMS THOUGH BRIEF SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACCOMPANIED WITH MVFR CIGS/VIS. EXPECT ANOTHER ROUND OF PRECIPITATION TOMORROW MORNING FOR ALL TAF SITES BRINGING MVFR/IFR CIGS/VIS. WYATT && .FIRE WEATHER...AN UPPER LEVEL LOW CENTERED JUST WEST OF TWIN FALLS IDAHO IS BRINGING HIGH AMOUNTS OF WRAP-AROUND MOISTURE TO OUR AREA. EXPECT NUMEROUS SHOWERS AND WIDELY SCATTERED TO SCATTERED THUNDERSTORMS THIS AFTERNOON. EXPECT WIDESPREAD PRECIPITATION AND ISOLATED TO WIDELY SCATTERED THUNDERSTORMS THURSDAY AND TO AN LESSER EXTENT ON FRIDAY. TEMPERATURES WILL REMAIN WELL BELOW NORMAL AND HUMIDITY ON THE HIGH SIDE THROUGH FRIDAY. TEMPERATURES RETURN TO NEAR TO SLIGHTLY BELOW NORMAL OVER THE WEEKEND. WYATT && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY EVENING IDZ017>025-031-032. &&
In the hours before
Local storm report, Aug 6, 11:51 AM MDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1151 AM MDT WED AUG 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 AM FUNNEL CLOUD 4 NW AMERICAN FALLS 42.82N 112.91W
08/06/2014 POWER ID LAW ENFORCEMENT
BRIEF FUNNEL CLOUD SPOTTED NEAR PLEASANT VALLEY RD.
&&
EPLocal storm report, Aug 6, 1:56 PM MDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
156 PM MDT WED AUG 6 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM HEAVY RAIN 7 S MACKS INN 44.39N 111.31W
08/06/2014 U0.00 INCH FREMONT ID PUBLIC
3 HOUR HEAVY RAIN ACCUMULATION FROM APPROX.
1045 TO 145 P.M STANDING WATER MOST
EVERYWHERE AT THE ISLAND PARK BOY SCOUT
CAMP. WATER IS APPROACHING DOOR WAYS OF
CABINS. HEAVY RAIN DURATION 3 HOURS.
&&
NWS POCATELLO ID
IRIS SYSTEMLocal storm report, Aug 6, 2:51 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
251 PM MDT WED AUG 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 AM HAIL 1 SSE BLACKFOOT 43.18N 112.34W
08/06/2014 E0.25 INCH BINGHAM ID TRAINED SPOTTER
LESS THAN MARBLE SIZED HAIL HAS ACCUMULATED ON GRASSY
AREAS. HEAVY RAIN AND WINDY.
&&
EPLocal storm report, Aug 6, 3:21 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
321 PM MDT WED AUG 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD BLACKFOOT 43.19N 112.35W
08/06/2014 BINGHAM ID SOCIAL MEDIA
STANDING WATER ON PARKWAY DR FROM LILAC TO WALMART
PARKING LOT.
&&
EPThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 6:48 PM MDT | Areal Flood Advisory | PIH | Bannock, Bear Lake, Caribou, Franklin, Oneida | 3 hr |
| Aug 5, 6:52 PM MDT | Special Weather Statement | PIH | Camas | 38 min |
| Aug 5, 7:56 PM MDT | Special Weather Statement | PIH | Camas | 49 min |
| Aug 5, 8:39 PM MDT | Special Weather Statement | PIH | Lincoln | 51 min |
| Aug 5, 9:16 PM MDT | Special Weather Statement | PIH | Power | 59 min |
| Aug 5, 11:43 PM MDT | Areal Flood Advisory | PIH | Cassia | 6 hr |
| Aug 5, 11:56 PM MDT | Areal Flood Advisory | PIH | Lincoln | 6 hr |
| Aug 6, 9:09 AM MDT | Areal Flood Advisory | PIH | Bingham, Blaine, Bonneville, Butte, Clark, Fremont and 1 more | 3 hr |
| Aug 6, 10:37 AM MDT | Areal Flood Advisory | PIH | Blaine, Cassia, Lincoln, Minidoka, Power | 3 hr |
| Aug 6, 11:55 AM MDT | Flash Flood Warning | PIH | Bingham, Power | 2 hr |
| Aug 6, 12:17 PM MDT | Areal Flood Advisory | PIH | Clark, Fremont | 3 hr |
| Aug 6, 1:13 PM MDT | Flash Flood Warning | PIH | Bingham, Blaine, Butte, Minidoka, Power | 2 hr |
| Aug 6, 1:23 PM MDT | Flash Flood Warning | PIH | Blaine | 6 hr |
| Aug 6, 1:46 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville | 44 min |
| Aug 6, 2:34 PM MDT | Severe Thunderstorm Warning | PIH | Bingham | 26 min |
| Aug 6, 2:52 PM MDT | Flash Flood Warning | PIH | Bingham, Bonneville, Butte, Jefferson | 113 min |
| Aug 6, 4:19 PM MDT | Special Weather Statement | PIH | Teton | 56 min |
| Aug 6, 4:25 PM MDT | Special Weather Statement | PIH | Jefferson, Madison | 65 min |
| Aug 6, 4:38 PM MDT | Special Weather Statement | PIH | Bonneville | 52 min |
Nearby
Flash Flood Warnings in Idaho, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.